Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 11, 2011, 7:07 AM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 7:07 AM CDT (12:07 UTC)
- Expired
- May 11, 2011, 8:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Glasscock County, TX, Howard County, TX, Mitchell County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3941 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS54 KMAF 111207
SVRMAF
TXC173-227-335-383-111300-
/O.NEW.KMAF.SV.W.0014.110511T1207Z-110511T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
707 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLASSCOCK COUNTY IN WEST TEXAS...
SOUTHEASTERN HOWARD COUNTY IN WEST TEXAS...
SOUTHWESTERN MITCHELL COUNTY IN WEST TEXAS...
NORTH CENTRAL REAGAN COUNTY IN WEST TEXAS...
* UNTIL 800 AM CDT
* AT 703 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM 7 MILES NORTHWEST OF GARDEN CITY TO NEAR SAINT
LAWRENCE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
GARDEN CITY...
SAINT LAWRENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR PORTIONS OF WEST TEXAS.
&&
LAT...LON 3208 10126 3182 10126 3158 10163 3175 10170
3212 10156 3232 10124 3208 10107
TIME...MOT...LOC 1206Z 232DEG 27KT 3171 10157
$$3 follow-up statements
548
WWUS54 KMAF 111230
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 AM CDT WED MAY 11 2011
TXC383-111238-
/O.CAN.KMAF.SV.W.0014.000000T0000Z-110511T1300Z/
REAGAN TX-
730 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REAGAN COUNTY IS
CANCELLED...
AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED
OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING
IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3208 10126 3182 10126 3165 10152 3173 10162
3214 10148 3232 10124 3208 10107
TIME...MOT...LOC 1228Z 229DEG 29KT 3180 10141
$$
TXC173-227-335-111300-
/O.CON.KMAF.SV.W.0014.000000T0000Z-110511T1300Z/
GLASSCOCK TX-HOWARD TX-MITCHELL TX-
730 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHWESTERN MITCHELL...SOUTHEASTERN HOWARD AND EASTERN GLASSCOCK
COUNTIES...
AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF GARDEN CITY...MOVING NORTHEAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL GLASSCOCK COUNTY AND STATE HIGHWAY 158 EAST OF GARDEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3208 10126 3182 10126 3165 10152 3173 10162
3214 10148 3232 10124 3208 10107
TIME...MOT...LOC 1228Z 229DEG 29KT 3180 10141
$$792
WWUS54 KMAF 111243
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
743 AM CDT WED MAY 11 2011
TXC227-335-111252-
/O.CAN.KMAF.SV.W.0014.000000T0000Z-110511T1300Z/
HOWARD TX-MITCHELL TX-
743 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MITCHELL AND
SOUTHEASTERN HOWARD COUNTIES IS CANCELLED...
AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3176 10151 3207 10136 3208 10126 3182 10126
3165 10152
TIME...MOT...LOC 1242Z 230DEG 29KT 3187 10131
$$
TXC173-111300-
/O.CON.KMAF.SV.W.0014.000000T0000Z-110511T1300Z/
GLASSCOCK TX-
743 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN GLASSCOCK COUNTY...
AT 740 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EAST CENTRAL GLASSCOCK COUNTY...OR ABOUT 9 MILES EAST OF
GARDEN CITY...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL GLASSCOCK COUNTY AND STATE HIGHWAY 158 EAST OF GARDEN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3176 10151 3207 10136 3208 10126 3182 10126
3165 10152
TIME...MOT...LOC 1242Z 230DEG 29KT 3187 10131
$$567
WWUS54 KMAF 111302
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
802 AM CDT WED MAY 11 2011
TXC173-111311-
/O.EXP.KMAF.SV.W.0014.000000T0000Z-110511T1300Z/
GLASSCOCK TX-
802 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GLASSCOCK COUNTY HAS
EXPIRED...
AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR WEST TEXAS.
&&
LAT...LON 3176 10151 3207 10136 3208 10126 3182 10126
3165 10152
TIME...MOT...LOC 1243Z 230DEG 29KT 3187 10130
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:30 AM CDT, 37 minutes earlier.
Area forecast discussion, May 11, 6:30 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 AM CDT WED MAY 11 2011
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
A PACIFIC COLD FRONT CONTINUED TO PUSH EASTWARD ACROSS THE PERMIAN
BASIN AND LOWER TRANS PECOS THIS MORNING...WITH THUNDERSTORMS
DEVELOPING ALONG IT. WILL NOT INCLUDE ANY THUNDERSTORMS AT ANY TAF
SITES AS ALL WILL OCCUR EAST OF THE TAF SITES. WESTERLY WINDS
WILL INCREASE TO 20 TO 25KT AT ALL TAF SITES WITH HIGHER GUSTS.
WILL INCLUDE MVFR VISIBILITIES IN BLOWING DUST AT CARLSBAD THIS
AFTERNOON WHERE WINDS ARE EXPECTED TO BE STRONGEST. WINDS WILL
DECREASE AROUND 12/02Z OR SHORTLY THEREAFTER. 67
&&
.PREV DISCUSSION... /ISSUED 550 AM CDT WED MAY 11 2011/
DISCUSSION...
A DEEP UPPER LEVEL LOW IS LOCATED NEAR THE FOUR CORNERS REGION EARLY
THIS MORNING. SURFACE ANALYSIS SHOWS AN ASSOCIATED PACIFIC COLD
FRONT EXTENDING ALONG A LINE FROM NEAR TATUM/HOBBS...TO EAST OF
WINK...TO EAST OF FORT STOCKTON...TO THE EASTERN BIG BEND AS OF 5 AM
CDT. AN EMBEDDED SHORTWAVE TROUGH IN THE SOUTHWEST FLOW ALOFT...
ALONG WITH A STRONG LOW LEVEL JET AND THE ADVANCING PACIFIC COLD
FRONT RESULTED IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS
FAR SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN EARLY
THIS MORNING. THOUGH THE BEST COVERAGE HAS NOW MOVED INTO THE SOUTH
PLAINS...RADAR SHOWS A FEW NEW CELLS TRYING TO DEVELOP FROM
NORTHEASTERN MIDLAND COUNTY THROUGH UPTON/CRANE/EASTERN PECOS
COUNTIES ALONG THE LEADING EDGE OF THE PACIFIC FRONT AS OF THIS
WRITING. STEEP LAPSE RATES AND MODERATE ELEVATED INSTABILITY WILL
KEEP A SEVERE POTENTIAL IN PLACE WITH ANY STORM THAT DEVELOPS AHEAD
OF THE PACIFIC FRONT EARLY THIS MORNING. SEVERE THUNDERSTORM WATCH
277 CONTINUES UNTIL 11 AM CDT FOR THE NORTHERN PERMIAN BASIN...BUT
COUNTIES WILL LIKELY NEED TO BE TRIMMED EARLY AS DRIER AIR ARRIVES
FOLLOWING FRONTAL PASSAGE. WE LEFT A SLIGHT CHANCE OF THUNDERSTORMS
IN THE GRIDS ACROSS THE PERMIAN BASIN THROUGH THE EARLY MORNING HOURS.
THE FOCUS LATER THIS MORNING INTO THIS AFTERNOON WILL SHIFT TO
INCREASED WIND SPEEDS AND A RETURN TO CRITICAL FIRE WEATHER
POTENTIAL ACROSS MUCH OF THE FORECAST AREA. A STRONG MID LEVEL JET
ON THE ORDER OF 50-60 KTS AT 500 MB WILL SPREAD ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO AS THE UPPER LOW MOVES INTO THE VICINITY OF
SOUTHERN COLORADO. THE INCREASED MID LEVEL SPEEDS COMBINED WITH
INCREASED SUBSIDENCE AND A TIGHTENING MSLP GRADIENT WILL BRING WINDY
TO VERY WINDY CONDITIONS ACROSS THE REGION. CONFIDENCE WAS HIGH
ENOUGH TO INCLUDE THE VAN HORN AND HIGHWAY 54 CORRIDOR AND MUCH OF
THE SOUTHEAST NEW MEXICO PLAINS WITHIN A WIND ADVISORY THIS
AFTERNOON WHERE SUSTAINED WIND SPEEDS MAY TOP 30 MPH...WITH A FEW
GUSTS OF 45-50 MPH THIS AFTERNOON. THE NEXT SHIFT WILL PROBABLY
NEED TO MONITOR THE UPPER TRANS PECOS AND CENTRAL/NORTHERN BASIN FOR
POTENTIAL INCLUSION IN THIS ADVISORY. A HIGH WIND WARNING WILL ALSO
REMAIN IN EFFECT FOR THE GUADALUPE MOUNTAINS...WHERE SUSTAINED
SPEEDS OF 35-45 MPH WITH A FEW GUSTS TO 65 MPH ARE EXPECTED. PATCHY
BLOWING DUST MAY AFFECT THE TYPICAL DUST PRONE AREAS TODAY. WINDS
SHOULD TAPER OFF BY EARLY EVENING. COOLER TEMPERATURES ARE EXPECTED
ACROSS MOST LOCATIONS IN THE WAKE OF THE PACIFIC FRONT THIS
AFTERNOON.
THE UPPER LOW WILL SLOWLY MAKE ITS WAY ACROSS EASTERN COLORADO INTO
WESTERN KANSAS TONIGHT. WESTERLY MID LEVEL FLOW WILL CONTINUE ACROSS
THE REGION TO THE SOUTH OF THIS FEATURE. MODEL SOLUTIONS STILL HINT
THAT A FEW THUNDERSTORMS COULD DEVELOP ACROSS TERRELL COUNTY LATE
TONIGHT AS ANOTHER EMBEDDED WAVE INTERACTS WITH LOW LEVEL MOISTURE
RETURN ACROSS THIS AREA. WE INCLUDED A SLIGHT CHANCE OF
THUNDERSTORMS FOR TERRELL COUNTY TONIGHT. WARMER TEMPERATURES...DRY
CONDITIONS...AND BREEZY WESTERLY WINDS ARE EXPECTED ACROSS THE
FORECAST AREA THURSDAY. STILL GOOD AGREEMENT THAT A COLD FRONT WILL
PUSH THROUGH THE REGION EARLY FRIDAY MORNING AS THE UPPER LOW
FINALLY EJECTS EASTWARD. COOLER TEMPERATURES ARE EXPECTED DURING THE
DAY FRIDAY...MOST NOTABLY IN THE PERMIAN BASIN. SURFACE HIGH
PRESSURE WILL BECOME REINFORCED ACROSS THE FORECAST AREA
SATURDAY...WITH SLIGHTLY COOLER TEMPERATURES ANTICIPATED. ISOLATED
THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN PORTIONS OF THE CWFA
SATURDAY AS EASTERLY UPSLOPE FLOW COMBINES WITH A POTENTIAL WEAK
EMBEDDED WAVE IN THE WESTERLY FLOW. LATEST SOLUTIONS ARE NOT AS
ENTHUSED WITH CONVECTION POTENTIAL SATURDAY...SO TAPERED POPS
DOWNWARD A BIT FROM THE PREVIOUS FORECAST. SHORTWAVE RIDGING ALOFT
WILL DEVELOP LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK...SO HAVE
CONTINUED THE DRY FORECAST. THERE ARE HINTS OF POSSIBLE CONVECTION
ACROSS PORTIONS OF THE FORECAST AREA NEXT TUESDAY AND WEDNESDAY...
AND WILL CONTINUE TO MONITOR FOR A CONSISTENCY TREND.
FIRE WEATHER...
ANOTHER CRITICAL FIRE WEATHER DAY IS IN THE OFFING. A LARGE UPPER
STORM SYSTEM WILL PASS BY TO THE NORTH OF THE AREA TODAY. STRONG
MID LEVEL WINDS AT THE BASE OF THIS PASSING UPPER SYSTEM WILL
PARTIALLY MIX TO THE SURFACE AS TEMPERATURES WARM ABOVE NORMAL AGAIN
TODAY...IN SPITE OF A PACIFIC COLD FRONT MOVING EAST ACROSS THE AREA
THIS MORNING. AS MINIMUM AFTERNOON RH'S DROP TO THE 5 TO 10% RANGE
OVER THE ENTIRE AREA...20 FOOT WESTERLY WINDS OF 20 TO 30 MPH WITH
GUSTS OF 35 TO 45 MPH WILL OCCUR OVER ALL BUT THE PRESIDIO VALLEY...
BIG BEND REGION AND LOWER TRANS PECOS. THEREFORE...THE RED FLAG
WARNING ALREADY IN EFFECT WILL REMAIN INTACT.
SINCE DRY AIR WILL REMAIN OVER THE AREA TONIGHT...RECOVERY WILL BE
POOR TO FAIR TONIGHT. TEMPERATURES WILL WARM ABOVE NORMAL AGAIN
WEDNESDAY...WHICH WILL RESULT IN MINIMUM AFTERNOON RH'S IN THE 5 TO
10% RANGE IN MOST AREAS. HOWEVER...20 FOOT WIND SPEEDS ARE EXPECTED
TO REMAIN BELOW 20 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED THURSDAY EITHER AS AN UPPER RIDGE BEGINS TO BUILD INTO THE
REGION. A COLD FRONT WILL MOVE INTO THE AREA FRIDAY AND COOL
TEMPERATURES A LITTLE...WITH MORE COOLING ON SATURDAY. ALTHOUGH THE
FRONTAL PASSAGE WILL BE DRY...CRITICAL FIRE WEATHER CONDITIONS ARE
NOT EXPECTED EITHER DAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67/21Hazardous weather outlook, May 11, 5:06 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 506 AM CDT WED MAY 11 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 506 AM CDT WED MAY 11 2011 /406 AM MDT WED MAY 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A PACIFIC COLD FRONT MOVING THROUGH WEST TEXAS THIS MORNING. LOCATIONS GENERALLY EAST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE WILL BE AFFECTED BY THESE STORMS. SOME OF THE STORMS COULD PRODUCE HAIL...WINDS OVER 60 MPH AND BRIEF HEAVY RAINFALL. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY. WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER WILL CONTINUE TO BRING FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS ALL BUT THE PRESIDIO VALLEY...BIG BEND AREA...AND TERRELL COUNTY. A RED FLAG WARNING REMAINS IN EFFECT FROM THIS MORNING THROUGH THIS EVENING. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS...INCLUDING GUADALUPE PASS...THROUGH EARLY THIS EVENING. THEREFORE...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 6 PM MDT. WESTERLY WINDS OF 25 TO 35 MPH...AND GUSTS TO 50 MPH...WILL ALSO AFFECT THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AREA TODAY... MAINLY DURING THE AFTERNOON. AREAS OF BLOWING DUST CAN ALSO BE EXPECTED. A WIND ADVISORY IS IN EFFECT FROM 11 AM MDT UNTIL 6 PM MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 11, 1:17 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 117 AM CDT WED MAY 11 2011 NMZ033-034-TXZ045-050-110700- GAINES-ANDREWS-SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY- 117 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING ANDREWS...GAINES AND SOUTHEASTERN LEA COUNTIES UNTIL 200 AM CDT/100 AM MDT/... AN INTENSIFYING THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF FRANKEL CITY AT 115 AM CDT/1215 AM MDT/...MOVING NORTHEAST AT 55 MPH. ADDITIONAL STRENGTHENING THUNDERSTORMS WERE LOCATED 14 MILES SOUTH OF ANDREWS...AND 21 MILES SOUTHWEST OF SEMINOLE. THESE STORMS WERE ALSO MOVING NORTHEAST AT 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO STRONG WINDS OVER 55 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, May 11, 2:33 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 AM CDT WED MAY 11 2011 NMZ029-033-110815- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- 133 AM MDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL LEA COUNTY UNTIL 215 AM MDT... A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTH OF HUMBLE CITY AT 131 AM MDT...MOVING NORTHEAST AT 35 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE ALSO LOCATED 10 MILES EAST OF LOVINGTON...AND 10 MILES SOUTHEAST OF LOVINGTON. BOTH OF THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS OVER 55 MPH...HAIL AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS. &&
Local storm report, May 11, 3:05 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL HOBBS 32.73N 103.16W
05/11/2011 M0.75 INCH LEA NM TRAINED SPOTTER
PENNY SIZED HAIL NEARLY COVERING THE GROUND ON THE NORTH
SIDE OF HOBBS.
&&
LINDSEYLocal storm report, May 11, 3:13 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL HOBBS 32.73N 103.16W
05/11/2011 E1.00 INCH LEA NM TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL REPORTED TO BE ABOUT ONE HALF
INCH DEEP ON THE GROUND.
0307 AM HAIL HOBBS 32.73N 103.16W
05/11/2011 E1.00 INCH LEA NM TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ON THE NORTH SIDE OF HOBBS.
&&
LINDSEYSpecial weather statement, May 11, 6:00 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 600 AM CDT WED MAY 11 2011 TXZ062-063-069-070-111145- GLASSCOCK-MIDLAND-REAGAN-UPTON- 600 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN MIDLAND...NORTHERN UPTON...NORTHWESTERN REAGAN AND WESTERN GLASSCOCK COUNTIES UNTIL 645 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF MIDKIFF AT 600 AM CDT...MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS OVER 55 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THIS MORNING FOR PORTIONS OF WEST TEXAS. &&
Special weather statement, May 11, 6:58 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 658 AM CDT WED MAY 11 2011 TXZ052-053-062-063-070-111245- GLASSCOCK-HOWARD-MIDLAND-MITCHELL-REAGAN- 658 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL MIDLAND...GLASSCOCK...NORTH CENTRAL REAGAN... SOUTHEASTERN HOWARD AND SOUTHWESTERN MITCHELL COUNTIES UNTIL 745 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF GARDEN CITY AT 658 AM CDT...MOVING NORTHEAST AT 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS OVER 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THIS MORNING FOR PORTIONS OF WEST TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:40 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 65 min |
| May 11, 3:00 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| May 11, 4:01 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 59 min |
| May 11, 5:57 AM CDT | Wind Advisory | MAF | 13 hr | |
| May 11, 2:55 PM CDT | Fire Weather Watch | MAF | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.